Nevada, 2015Damaging Winds in Nevada, June 29, 2015
June 29, 2015 · NWS LKN · 3 events in 1 county or zone
Thunderstorm winds snapped off the top of a tree in Spring Creek. Thunderstorm winds up to 63 mph were also reported across other parts of Elko county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds snapped off the top of a tree in Spring Creek. Thunderstorm winds up to 63 mph were also reported across other parts of Elko county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 29, 1:00 PM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 29, 1:00 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT MON JUN 29 2015
.SYNOPSIS...STRONG HIGH PRESSURE WILL REMAIN OVER OR NEAR NEVADA
THROUGH NEXT WEEKEND...KEEPING AFTERNOON TEMPERATURES HOT AND WELL
ABOVE NORMAL. MONSOONAL MOISTURE WILL ALLOW FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING
THROUGH THIS WEEKEND.
&&
.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
STRONG HOT HIGH PRESSURE RIDGE IS CENTERED NEAR SALT LAKE CITY
THIS AFTERNOON. ANOTHER HOT AFTERNOON, IN THE MID TO UPPER 90S,
BUT AS EXPECTED A FEW NOTCHES DOWN FROM PREVIOUS DAYS. MOISTURE
CONTINUES TO IMPROVE ACROSS NEVADA, THANKS TO SOUTHERLY FLOW ON
THE WESTERN PERIPHERY OF THE UTAH ANTICYCLONE. WITH IMPROVING
MOISTURE QUALITY /PW 0.80-0.90 INCH FOR ALL ZONES/ AND CONVECTIVE
TEMPERATURES IN THE MID 90S OBTAINED, SATELLITE AND RADAR SHOW THE
NEXT ROUND OF CONVECTION DEVELOPING OVER MAINLY CENTRAL NEVADA
THIS AFTERNOON. SOUTHERLY FLOW WILL PULL CONVECTION INTO NORTHERN
NEVADA THROUGH THIS EVENING, WITH STORMS MORE PROFICIENT AT
PRODUCING SOME RAINFALL DOWN TO THE GROUND. AS USUAL, STRONGEST
STORMS WILL PRODUCE OUTFLOW WINDS TO NEAR 50 MPH, AND AREAS OF
BLOWING DUST. MOST CONVECTION WILL DISSIPATE AFTER SUNSET, BUT
ALLOWED FOR SOME SHOWERS AND CONVECTIVE DEBRIS CLOUDS OVERNIGHT,
KEEPING TUESDAY MORNING'S LOW TEMPERATURES VERY WARM IN THE 60S
ONCE AGAIN.
TUESDAY...UPPER HIGH REMAINS STRONG AND MOVES LITTLE, DRIFTING SW
TO NEAR ELY/CEDAR CITY BY 5 PM. AN ACTIVE ROUND OF THUNDERSTORMS
EXPECTED ACROSS NEVADA DURING THE AFTERNOON AND EVENING, WITH MOST
CONVECTION EXPECTED TO REMAIN EAST OF WINNEMUCCA. NAM CONTINUES TO
BE MOST AGGRESSIVE WITH THE MOISTURE SUPPLY, WITH WIDESPREAD PW OF
1.0-1.1 INCH BY TUESDAY EVENING, WITH SURFACE DEWPOINTS IN THE LOW
TO MID 50S. STRONGEST INSTABILITY PROGGED BY NAM TO BE ACROSS ELKO
AND WHITE PINE COUNTIES, WITH CAPE TO 1000 J/KG AND LIFTED INDEX
OF -3 TO -4. 12Z GFS CONTINUES TO FORECAST VERY WEAK FLOW AT
700 MB /0-5 KTS/ SO STORMS WILL MOVE SLOWLY. ALL OF THESE
INGREDIENTS CONTINUE TO POINT TO A FLASH FLOODING THREAT TUESDAY
AFTERNOON AND EVENING, PARTICULARLY ACROSS THE EASTERN 1/2 OF THE
CWA. GAVE SOME THOUGHT ON ISSUING A FLASH FLOOD WATCH, BUT
THUNDERSTORM COVERAGE SHOULD REMAIN MOSTLY SCATTERED, AND WITH
SLOW STORM SPEEDS, CONFIDENCE IN COVERAGE IS NOT THERE FOR A WATCH
AT THIS TIME. CONTINUED TO MENTION HEAVY RAIN IN THE GRIDS AND
FORECASTS. CLOUDS, MOISTURE AND CONVECTION SHOULD KEEP MOST
VALLEYS BELOW 100 DEGREES TUESDAY, DESPITE THE CLOSE PROXIMITY OF
THE UPPER HIGH.
TUESDAY NIGHT...AGAIN, A MOIST AIRMASS WILL ENCOURAGE CONVECTIVE
DEBRIS CLOUDS AND SHOWERS TO STICK AROUND OVERNIGHT, WITH MORE
RECORD WARM LOW TEMPERATURES IN THE 60S EXPECTED.
WEDNESDAY...HOT HIGH PRESSURE RIDGE RETROGRADES WESTWARD TO
NORTHERN NYE COUNTY BY 5 PM, WITH HOT AFTERNOON TEMPERATURES
CONTINUING ACROSS NEVADA. MOISTURE AND INSTABILITY WILL REMAIN
MORE THAN SUFFICIENT TO YIELD ANOTHER ROUND OF ISOLATED TO
SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS, MAINLY
ACROSS THE SE 1/2 OF THE CWA. INCREASED CONVECTION COVERAGE TO
SCATTERED FOR THESE SE ZONES. GFS CONTINUES VERY WEAK 700 MB FLOW
OF 0-5 KTS WEDNESDAY AFTERNOON, WITH THE HIGH PRESSURE CENTER
NEARBY, SO ONCE AGAIN WILL HAVE TO MONITOR FOR HEAVY RAIN AND
FLASH FLOODING POTENTIAL. MOISTURE QUALITY DEGRADES A BIT
WEDNESDAY, AND WITH THE SUPPRESSION OF THE UPPER HIGH, FEEL
COVERAGE AND INTENSITY OF CONVECTION WEDNESDAY WILL BE REDUCED
FROM THAT OBSERVED ON TUESDAY.
TURNER
.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. STRONG RIDGE OVER
THE INTER-MOUNTAIN WEST THROUGH SATURDAY WILL KEEP TEMPERATURES NEAR
RECORD LEVELS...WITH MOST VALLEY LOCATIONS IN THE UPPER 90S AND LOW
100S EACH AFTERNOON. MID-LEVEL MOISTURE UNDER THE RIDGE WILL COMBINE
WITH WEAK TO MODERATE INSTABILITY...RESULTING IN CONTINUED AFTERNOON
AND EVENING THUNDERSTORMS. RIDGE BEGINS TO BREAK DOWN LATE IN THE
WEEKEND ALLOWING MOISTURE TO INCREASE FROM NORTHWEST TO SOUTHEAST
INTO MONDAY. SHOULD SEE AN INCREASE IN THUNDERSTORM ACTIVITY SUNDAY
AND MONDAY AFTERNOONS...WITH HEAVIER RAINFALL AMOUNTS DUE TO
PRECIPITABLE WATER VALUES NEAR AN INCH. TEMPERATURES WILL FALL OFF
THEIR NEAR-RECORD LEVELS BY SUNDAY...AND COOL TO UPPER 80S AND MID
90S ON MONDAY.
&&
.AVIATION...AFTERNOON AND EVENING THUNDERSTORMS EXPECTED ACROSS MUCH
OF NORTHERN AND CENTRAL NEVADA TODAY AND AGAIN ON TUESDAY. MOST
FAVORABLE OF THE TAF SITES THROUGH THIS EVENING FOR TS WILL BE KWMC
AND KEKO...HOWEVER WILL CONTINUE TO CARRY VCTS AT ALL TERMINALS
SINCE THEY ARE POSSIBLE AT ANY SITE. ON TUESDAY THE TS FOCUS SHIFTS
TO KEKO AND KELY AS DRIER AIR PUSHES IN FROM THE WEST.
&&
.FIRE WEATHER...MOISTURE CONTINUES TO INCREASE ACROSS NEVADA.
ISOLATED TO SCATTERED CONVECTION IS EXPECTED EACH AFTERNOON AND
EVENING, BOTH TODAY AND TUESDAY. PRECIPITABLE WATER IS CLIMBING
WELL ABOVE THE 0.75 INCH THRESHOLD, AS SUCH EXPECT RAIN TO REACH
THE SURFACE FROM MOST CONVECTION THROUGH TUESDAY. ON TUESDAY,
SHOWER AND THUNDERSTORM COVERAGE WILL BE FOCUSED ON ELKO COUNTY,
SOUTHERN LANDER/EUREKA COUNTIES, NORTHERN NYE COUNTY, AND WHITE
PINE COUNTY. ACROSS THESE AREAS, SCATTERED COVERAGE IS LIKELY
(LAL 4), WITH NUMEROUS COVERAGE ON THE HIGHER TERRAIN (LAL 5).
PRECIPITABLE WATER WILL CONTINUE TO INCREASE, WITH VALUES NEAR
ONE INCH. THIS MOIST AIRMASS WILL COMBINE WITH SLOW STORM MOTIONS
OF LESS THAN 10 KTS TO PRODUCE LOCALLY HEAVY RAIN, AND POTENTIAL
FLASH FLOODING, TUESDAY AFTERNOON AND EVENING. SCATTERED
THUNDERSTORMS, SOME WITH HEAVY RAIN, WILL CONTINUE MAINLY ACROSS
THE SE FWZ WEDNESDAY AFTERNOON/EVENING.
TURNER
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/96/96/99
Hazardous weather outlook, Jun 29, 1:08 PM PST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
208 PM PDT MON JUN 29 2015
NVZ031-034>041-301200-
NORTHERN ELKO COUNTY-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
208 PM PDT MON JUN 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA AND NORTHEAST NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND THIS EVENING. SOME STORMS WILL BECOME STRONG, PRODUCING CLOUD
TO GROUND LIGHTNING, AND GUSTY ERRATIC OUTFLOW WINDS UP TO 50 MPH.
AREAS OF BLOWING DUST ARE POSSIBLE NEAR ANY STORM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM COVERAGE WILL INCREASE ACROSS MUCH OF NEVADA ON
TUESDAY. THE MONSOON MOISTURE SUPPLY WILL CONTINUE TO INCREASE,
ALLOWING FOR SOME OF THESE STORMS TO PRODUCE LOCALLY HEAVY
RAINFALL. SLOW STORM MOVEMENT IS EXPECTED TUESDAY AFTERNOON AND
EVENING, WHICH WILL INCREASE THE THREAT OF FLASH FLOODING FROM THE
STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
TURNER
In the hours before
Special weather statement, Jun 29, 12:25 PM PST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
125 PM PDT MON JUN 29 2015
NVZ031-292115-
NORTHERN ELKO COUNTY NV-
125 PM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
215 PM PDT...
AT 124 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES SOUTHWEST OF OAKLEY RESERVOIR...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ELKO
COUNTY.
LAT...LON 4199 11404 4183 11404 4181 11406 4193 11423
4194 11423 4199 11418 4200 11415
TIME...MOT...LOC 2024Z 219DEG 20KT 4193 11409
TURNERSpecial weather statement, Jun 29, 1:45 PM PST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT MON JUN 29 2015
NVZ034-039-292215-
SOUTH CENTRAL ELKO COUNTY NV-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-
245 PM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO COUNTY UNTIL
315 PM PDT...
AT 242 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF RUBY VALLEY...MOVING NORTH AT 20 MPH.
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY WITH THIS STORM...ALONG WITH
AREAS OF BLOWING DUST.
LOCATIONS IMPACTED INCLUDE... INTERSECTION OF STATE HIGHWAY 229 AND
U.S. HIGHWAY 93...
RURAL ELKO COUNTY SOUTH OF CLOVER VALLEY...
LAT...LON 4050 11493 4047 11519 4074 11518 4076 11492
TIME...MOT...LOC 2142Z 186DEG 40KT 4067 11506
TURNER
Special weather statement, Jun 29, 2:18 PM PST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
318 PM PDT MON JUN 29 2015
NVZ034-038-039-292300-
SOUTHWEST ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-
318 PM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 400 PM
PDT...
AT 317 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR RUBY VALLEY TO NEAR CLOVER VALLEY...MOVING NORTH AT 20 MPH.
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY FROM THESE STORMS...ALONG WITH
AREAS OF BLOWING DUST AND REDUCED VISIBILITY.
LOCATIONS IMPACTED INCLUDE...
CLOVER VALLEY...RUBY VALLEY AND SECRET PASS.
LAT...LON 4071 11477 4059 11528 4082 11532 4094 11481
TIME...MOT...LOC 2217Z 229DEG 50KT 4073 11498
TURNER
Special weather statement, Jun 29, 2:43 PM PST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
343 PM PDT MON JUN 29 2015
NVZ039-292315-
SOUTH CENTRAL ELKO COUNTY NV-
343 PM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
415 PM PDT...
AT 342 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF WELLS...MOVING NORTH AT 15 MPH.
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY WITH THIS STORM...WITH AREAS
OF BLOWING DUST REDUCING VISIBILITY. BRIEF HEAVY RAIN AND SMALL HAIL
CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WELLS AND MOOR SUMMIT.
INTERSTATE 80 BETWEEN WELLS AND PEQUOP SUMMIT...
THIS INCLUDES MILE MARKER 365 INDEPENDENCE VALLEY.
LAT...LON 4096 11469 4099 11493 4116 11498 4113 11457
TIME...MOT...LOC 2242Z 190DEG 51KT 4106 11480
TURNER
Thunderstorm Wind, Elko
- When
- June 29, 2:45 PM PST to 2:50 PM PST
- Where
- Elko County, Spring Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.750, -115.620
Thunderstorm winds snapped off the top part of a tree. It was estimated from pictures that the tree was 3 to 4 inches in diameter where it snapped.
Thunderstorm Wind, Elko
- When
- June 29, 3:50 PM PST to 3:55 PM PST
- Where
- Elko County, 6.41 mi NNE of Ryndon
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.040, -115.570
Thunderstorm Wind, Elko
- When
- June 29, 5:25 PM PST to 5:30 PM PST
- Where
- Elko County, 12.64 mi SE of Charleston
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.520, -115.390
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arizona, June 29, 2015$100,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Minnesota, June 29, 2015$14,000 · 3 in hail · 36 events
- Damaging Winds in Arizona, June 29, 2015$60,000 · 70 kt wind · 3 events
- Hail in Oklahoma, June 29, 2015$35,000 · 2.5 in hail · 7 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2015$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Kentucky, June 29, 2015$20,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Wisconsin, June 29, 2015$2,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Tennessee, June 29, 2015$15,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2015$1,000 · 1.75 in hail · 12 events
- Hail in Minnesota, June 29, 20151.5 in hail · 11 events
- Flash Flood in Kentucky, June 29, 2015$15,000 · 1 event
- Heavy Rain in Montana, June 29, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574969, 574970, 574971.